Alert archive / Kentucky / Tornado Warnings in 2002

Tornado Warning 58, NWS Paducah, KY

November 10, 2002Daviess County, Kentucky

NWS Paducah, KY issued this tornado warning at Nov 10, 2002, 3:37 PM CST for Daviess County, Kentucky. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 10, 2002, 3:37 PM CST (21:37 UTC)
Expired
Nov 10, 2002, 4:00 PM CST
In force
23 min
Issued by
NWS Paducah, KY
Area
Whole counties

County Daviess County, KY

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 10, 2:35 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.6 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2002-11-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1061 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2002-11-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 408 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1061 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
668 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
408 m²/s²
0-3 km storm-relative helicity
410 m²/s²
Significant tornado parameter
2.2
Supercell composite
9.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KPAH 102137 CCA
TORPAH
KYC059-102200-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
334 PM CST SUN NOV 10 2002

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* TORNADO WARNING FOR...
  DAVIESS COUNTY IN NORTHWEST KENTUCKY

* UNTIL 400 PM CST

* AT 328 PM CST...SPOTTERS OBSERVED FUNNEL CLOUDS NEAR 
  OWENSBORO...MOVING EAST AT 45 MPH. THIS STORM HAS THE CAPABILITY   
  TO PRODUCE A TORNADO AT ANY TIME. GOLFBALL SIZE HAIL HAS BEEN   
  REPORTED.

* THE STORM IS EXPECTED TO BE...
OVER RURAL NORTHEASTERN DAVIESS COUNTY AT 350 PM CST

SEEK SHELTER NOW MOVE INTO A BASEMENT...OR INTERIOR ROOM ON THE
LOWEST FLOOR OF A STURDY BUILDING. ABANDON MOBILE HOMES AND VEHICLES.

REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED
FOR LATER STATEMENTS.

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Nov 10, 2:00 PM CST, 1 hour 37 minutes earlier.

Area forecast discussion, Nov 10, 2:00 PM CST, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
200 PM CST SUN NOV 10 2002

LINE OF SEVERE STORMS CONTINUES TO EVOLVE OVER WEST PORTIONS OF THE
FORECAST REGION EARLY THIS AFTERNOON...AND SCATTERED CELLS ARE ALSO
GROWING OUT AHEAD OF THIS LINE IN SOUTHERN EXTREME WESTERN KY AND SW
INDIANA. PLEASE REFER TO SPC DICUSSIONS FOR THE LATEST INFO ON THIS
SEVERE STORM/TORNADO THREAT. MAIN FORECAST CONCERN WILL BE WITH THE
TIMING OF THE SEVERE WEATHER/COLD FRONT THIS EVENING. BASED ON
LATEST RUC AND RADAR TRENDS...LOOKS NOW AS THOUGH WE WILL AT LEAST
NEED TO MENTION STORMS EARLY TONIGHT OVER THE SOUTHEAST HALF OF THE
FORECAST REGION...ESPECIALLY OVER WRN KY AND SW INDIANA. WILL
INCLUDE EXPLICIT MENTION OF SEVERE STORMS AND WILL CONSIDER MENTION
OF TORNADOES POSSIBLE. STORM THREAT SHOULD BE OVER SOUTHEAST ZONES
SHORTLY AFTER SUNSET.

LOOKS MOSTLY DRY NEXT FEW DAYS...BUT WITH MAIN H50 TROF HANGING BACK
WEST OF THE REGION TIL LATER TUESDAY...NOT TOO OPTIMISTIC ON THE
AMOUNT OF SUNSHINE...ESPECIALLY TUESDAY. NEXT SHORT WAVE AND
ASSOCIATED COLD FRONT STILL ON TRACK FOR LATER IN THE WORK WEEK.
CURRENT TIMING TIMING OF THURSDAY NIGHT INGOT FRI IS SUPPORTED BY
LATEST GFM RUN. WILL CONTINUE CHANCE OF SHOWERS DUE TO EXPECTED
UPPER DYNAMICS...BUT LOW LEVEL MOISTURE RETURN LOOKS TO MODEST AT
BEST.

WILL NOT STRAY TOO FAR FROM THE MAV MOS TEMPS NEXT COUPLE OF DAYS.

.PAH...NONE.
Hazardous weather outlook, Nov 10, 12:30 PM CST, 3 hours 7 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-111100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
1230 PM CST SUN NOV 10 2002

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY.

...THE POTENTIAL FOR A WIDESPREAD SEVERE WEATHER OUTBREAK WITH
ISOLATED STRONG TORNADOES EXISTS THIS AFTERNOON...

.DAY ONE...
THE POTENTIAL FOR WIDESPREAD SEVERE WEATHER CONTINUES THIS AFTERNOON
IN ADVANCE OF A STRONG COLD FRONT. THE RISK OF WIDESPREAD WIND
DAMAGE AND STRONG TORNADOES IS HIGHEST OVER WESTERN KENTUCKY...WHERE
THERE IS A HIGH RISK OF SEVERE STORMS. ELSEWHERE...A MODERATE RISK
OF SEVERE WEATHER EXISTS OVER SOUTHERN ILLINOIS AND SOUTHWEST
INDIANA...AS WELL AS EXTREME SOUTHEAST MISSOURI. TORNADO WATCHES
HAVE ALREADY BEEN ISSUED FOR PARTS OF THE REGION. A LINE OF STRONG
TO SEVERE STORMS WAS FORMING ALONG THE FRONT EARLY THIS AFTERNOON.
THE FRONT WILL MOVE RAPIDLY SOUTHEAST...PASSING ACROSS THE LOWER
OHIO VALLEY LATE THIS AFTERNOON...AND EAST OF HOPKINSVILLE BY MID
EVENING. BREAKS IN THE CLOUD COVER HAVE ALLOWED SUNSHINE TO WARM
TEMPERATURES WELL INTO THE 70S...CREATING PLENTY OF INSTABILITY.
WIND FIELDS ALOFT ARE VERY STRONG...FAVORING ORGANIZED SEVERE
THUNDERSTORMS INCLUDING THE POSSIBILITY OF SIGNIFICANT TORNADOES.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE REQUESTED WHERE IT HAS NOT ALREADY
BEEN REQUESTED. ALL PERSONS ARE URGED TO MONITOR THE LATEST WATCH
AND WARNING INFORMATION...AND REVIEW THEIR TORNADO SAFETY
PROCEDURES.

.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

YORK

In the hours before

Local storm report, Nov 10, 2:31 PM CST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE PADUCAH KY
231 PM CST SUN NOV 10 2002

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

 151 PM    ROYALTON                  IL   TORNADO
11/10/02   FRANKLIN                       REPORTED BY FRANKLIN
                                          COUNTY SHERIFFS OFFICE
Local storm report, Nov 10, 2:57 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
257 PM CST SUN NOV 10 2002

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0230 PM    MCLEANSBORO               IL   1.00 INCH HAIL
11/10/02   HAMILTON                       REPORTED BY HAMILTON
                                          COUNTY EMERGENCY
                                          MANAGEMENT
Local storm report, Nov 10, 3:20 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
320 PM CST SUN NOV 10 2002

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0315 PM    ST. JOSEPH                KY   0.88 INCH HAIL
11/10/02   DAVIESS                        REPORTED BY TRAINED
                                          SPOTTERS
Special weather statement, Nov 10, 3:21 PM CST, 16 minutes before
ILZ090-091-094-KYZ001>010-MOZ112-114-102200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
321 PM CST SUN NOV 10 2002

...ISOLATED GUSTS 40 TO 50 MPH POSSIBLE WITH LINE OF THUNDERSTORMS...

AT 315 PM...A LINE OF THUNDERSTORMS...CAPABLE OF PRODUCING STRONG
WINDS BETWEEN 40 AND 50 MPH...WAS LOCATED FROM SHAWNEETOWN
ILLINOIS...SOUTHWEST TO KEVIL KENTUCKY AND NEW MADRID MISSOURI.

JUST AHEAD OF THESE STORMS...AN OUTFLOW OF WINDS...KNOWN AS A GUST
FRONT...WAS MOVING EAST AROUND 35 MPH. MOST OF THE WINDS ALONG
THIS GUST FRONT WILL AVERAGE BETWEEN 30 TO 40 MPH...WITH
ISOLATED WIND GUSTS BETWEEN 40 AND 50 MPH POSSIBLE.

THE STRONG WINDS AND STORMS WILL LIKELY REACH A MARION...REIDLAND
AND CLINTON KENTUCKY LINE BY 4 PM.

A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA.
Local storm report, Nov 10, 3:26 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
326 PM CST SUN NOV 10 2002

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0317 PM    BEECH GROVE               KY   1.75 INCH HAIL
11/10/02   MCLEAN                         REPORTED BY MCLEAN COUNTY
                                          DES

0320 PM    ST. JOSEPH                KY   1.25 INCH HAIL
11/10/02   DAVIESS                        REPORTED BY TRAINED
                                          SPOTTERS
Local storm report, Nov 10, 3:29 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
329 PM CST SUN NOV 10 2002

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0316 PM    SEBREE                    KY   1.00 INCH HAIL
11/10/02   WEBSTER                        REPORTED BY THE PUBLIC

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 9, 9:54 PM CSTSevere Thunderstorm WarningPAHLivingston, McCracken36 min
Nov 9, 11:33 PM CSTSevere Thunderstorm WarningPAHFulton, Graves27 min
Nov 9, 11:52 PM CSTSevere Thunderstorm WarningPAHHenderson, Union38 min
Nov 9, 11:56 PM CSTTornado WarningPAHHenderson, Union34 min
Nov 10, 12:29 AM CSTSevere Thunderstorm WarningPAHHenderson, Union, Webster46 min
Nov 10, 1:35 AM CSTFlash Flood WarningPAHUnion3 hr
Nov 10, 2:30 PM CSTSevere Thunderstorm WarningPAHCrittenden30 min
Nov 10, 2:41 PM CSTSevere Thunderstorm WarningPAHWebster49 min
Nov 10, 3:12 PM CSTSevere Thunderstorm WarningPAHDaviess, McLean48 min
Nov 10, 3:35 PM CSTTornado WarningPAHDaviess25 min
Nov 10, 4:17 PM CSTSevere Thunderstorm WarningPAHDaviess28 min
Nov 10, 5:18 PM CSTSevere Thunderstorm WarningPAHChristian42 min
Nov 10, 5:34 PM CSTSevere Thunderstorm WarningPAHTodd26 min

Nearby

Tornado Warnings in Kentucky, 2002Every tornado warning in 2002Tornadoes in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.